Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Jackson, MS

February 15, 2016Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 10:10 AM CST for Hinds County, Mississippi. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 10:10 AM CST (16:10 UTC)
Expired
Feb 15, 2016, 11:15 AM CST
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 10:35 AM CSTTSTM WND DMG5 Se Newman, MSTREE DOWN ON OLD PORT GIBSON RD.
Feb 15, 10:55 AM CSTTSTM WND DMG2 Nnw Learned, MSTREE DOWN ON LEARNED ROAD AND ALSO ON OLD PORT GIBSON ROAD.
Feb 15, 11:05 AM CSTTSTM WND DMG2 Ne Learned, MSTREE DOWN ON OAKLEY RD NEAR LEARNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:30 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WUUS54 KJAN 151610
SVRJAN
MSC049-151715-
/O.NEW.KJAN.SV.W.0045.160215T1610Z-160215T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1115 AM CST

* AT 1010 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR REGANTON...
  OR 18 MILES SOUTHEAST OF VICKSBURG...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  UTICA AROUND 1025 AM CST.
  DRY GROVE AROUND 1040 AM CST.
  RAYMOND AROUND 1045 AM CST.
  JACKSON AND TERRY AROUND 1055 AM CST.
  BYRAM AROUND 1100 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3205 9072 3221 9073 3229 9018 3227 9019
      3226 9018 3225 9021 3220 9018 3218 9021
      3218 9024 3216 9024 3215 9025 3215 9024
      3211 9025 3210 9024 3209 9025 3208 9023
      3205 9023
TIME...MOT...LOC 1610Z 258DEG 31KT 3209 9074 

HAIL...1.00IN
WIND...60MPH
 
$$

19
2 follow-up statements
969 
WWUS54 KJAN 151636
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CST MON FEB 15 2016

MSC049-151715-
/O.CON.KJAN.SV.W.0045.000000T0000Z-160215T1715Z/
HINDS MS-
1036 AM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR SOUTHERN HINDS COUNTY...

AT 1036 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTICA...OR 15
MILES NORTHWEST OF CRYSTAL SPRINGS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DRY GROVE AROUND 1050 AM CST.
  RAYMOND AROUND 1055 AM CST.
  JACKSON AND TERRY AROUND 1105 AM CST.
  BYRAM AROUND 1110 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
MISSISSIPPI.

LAT...LON 3205 9072 3221 9073 3229 9018 3227 9019
      3226 9018 3225 9021 3220 9018 3218 9021
      3218 9024 3216 9024 3215 9025 3215 9024
      3211 9025 3210 9024 3209 9025 3208 9023
      3205 9023
TIME...MOT...LOC 1636Z 257DEG 28KT 3214 9056 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

19
695 
WWUS54 KJAN 151652
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CST MON FEB 15 2016

MSC049-151715-
/O.CON.KJAN.SV.W.0045.000000T0000Z-160215T1715Z/
HINDS MS-
1052 AM CST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR SOUTHERN HINDS COUNTY...

AT 1052 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYMOND...OR
9 MILES WEST OF BYRAM...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  JACKSON AROUND 1100 AM CST.
  BYRAM AROUND 1105 AM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEARNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR CENTRAL
MISSISSIPPI.

LAT...LON 3212 9066 3222 9068 3229 9018 3227 9019
      3226 9018 3225 9021 3220 9018 3218 9021
      3218 9024 3215 9024
TIME...MOT...LOC 1652Z 257DEG 39KT 3220 9042 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 4:15 AM CST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 15, 4:15 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CST MON FEB 15 2016

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND
THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A
STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE
SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED
OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE
INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE
LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS
WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT
CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT
AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG
AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE
FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST
MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE
DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK
CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING
SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO
HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE
COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE
RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST
SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH.

THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH
THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH
PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE
UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY
SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE
NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH
ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE
AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING
BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/

.LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE
LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH
RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND.

THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP
TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY
NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO
THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND
SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG
TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20
DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH
THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK
DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT
REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT
THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE
PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW
CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND.
NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE
IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST
MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  40  70  41 /  93  36   1   0
MERIDIAN      68  37  69  40 /  98  63   3   0
VICKSBURG     65  41  70  40 /  94  28   1   0
HATTIESBURG   72  40  72  42 /  98  58   1   0
NATCHEZ       66  42  71  44 /  96  29   1   0
GREENVILLE    58  39  66  40 /  98  23   2   0
GREENWOOD     61  38  67  36 /  97  32   3   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CST MON FEB 15 2016

ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041-
161600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ016-024-025-MSZ031>033-036>039-042>047-161600-
MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ026-MSZ048>066-072>074-161600-
CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
953 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR
SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE
ALSO POSSIBLE WITH THESE STORMS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 15, 8:42 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CST MON FEB 15 2016

LAZ023-025-151515-
TENSAS LA-FRANKLIN LA-
842 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
CENTRAL TENSAS PARISHES UNTIL 915 AM CST...

AT 841 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COOTER POINT...OR 18 MILES SOUTHEAST OF WINNSBORO...MOVING
NORTHEAST AT 45 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COOTER POINT AROUND 845 AM CST.
  NEWLIGHT AROUND 855 AM CST.
  LAKE BRUIN AROUND 905 AM CST.
  NEWELLTON AROUND 910 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3219 9134 3200 9111 3198 9116 3197 9118
      3182 9154 3187 9158 3188 9158 3188 9159
      3189 9160 3197 9160 3197 9165 3196 9165
      3197 9166
TIME...MOT...LOC 1441Z 236DEG 40KT 3194 9155

JC
Special weather statement, Feb 15, 9:21 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
921 AM CST MON FEB 15 2016

MSZ035-041-151600-
SHARKEY MS-HUMPHREYS MS-
921 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHARKEY AND
HUMPHREYS COUNTIES UNTIL 1000 AM CST...

AT 921 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MIDNIGHT...OR 8 MILES SOUTHWEST OF BELZONI...MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BELZONI AROUND 935 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND
LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3314 9033 3309 9035 3312 9038 3308 9037
      3311 9043 3305 9043 3305 9039 3301 9037
      3301 9044 3298 9045 3294 9066 3310 9070
      3310 9068 3316 9069 3327 9045 3324 9037
      3328 9038 3331 9034
TIME...MOT...LOC 1521Z 247DEG 39KT 3310 9060

19
Special weather statement, Feb 15, 9:25 AM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CST MON FEB 15 2016

LAZ025-MSZ047-053-151615-
TENSAS LA-WARREN MS-CLAIBORNE MS-
925 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS PARISH...
SOUTHWESTERN WARREN AND CENTRAL CLAIBORNE COUNTIES UNTIL 1015 AM
CST...

AT 925 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAKE BRUIN...OR 28 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT
35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YOKENA AROUND 1005 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3221 9101 3219 9100 3221 9098 3222 9098
      3223 9096 3201 9086 3187 9127 3204 9136
TIME...MOT...LOC 1525Z 242DEG 29KT 3199 9124

JC
Special weather statement, Feb 15, 9:57 AM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CST MON FEB 15 2016

MSZ027-036-151630-
CARROLL MS-HOLMES MS-
957 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL AND HOLMES
COUNTIES UNTIL 1030 AM CST...

AT 957 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TCHULA TO NEAR
THORNTON...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  TCHULA AROUND 1000 AM CST.
  BLACK HAWK...HOWARD AND BROZVILLE AROUND 1010 AM CST.
  COILA AROUND 1015 AM CST.
  LEXINGTON AROUND 1020 AM CST.
  BOWLING GREEN AND EMORY AROUND 1030 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3349 8979 3303 8985 3302 8986 3301 9034
      3302 9034 3302 9035 3301 9035 3301 9037
      3329 9022
TIME...MOT...LOC 1557Z 242DEG 45KT 3326 9020 3302 9033

19
Local storm report, Feb 15, 10:05 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     HAIL             BAY SPRINGS             31.98N 89.28W
02/15/2016  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

&&

DL
Special weather statement, Feb 15, 10:05 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CST MON FEB 15 2016

MSZ026>028-151645-
CARROLL MS-GRENADA MS-MONTGOMERY MS-
1005 AM CST MON FEB 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...SOUTH
CENTRAL GRENADA AND NORTH CENTRAL CARROLL COUNTIES UNTIL 1045 AM
CST...

AT 1004 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NORTH CARROLLTON...OR 12 MILES WEST OF WINONA...MOVING NORTHEAST
AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JEFFERSON AROUND 1015 AM CST.
  DUCK HILL AND ELLIOTT AROUND 1035 AM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3375 8970 3355 8959 3350 8980 3345 8998
      3360 9003
TIME...MOT...LOC 1604Z 244DEG 22KT 3356 8993

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:18 AM CSTSpecial Weather StatementJANFranklin27 min
Feb 15, 4:30 AM CSTSpecial Weather StatementJANLincoln30 min
Feb 15, 5:04 AM CSTSpecial Weather StatementJANLawrence41 min
Feb 15, 5:37 AM CSTSpecial Weather StatementJANLincoln38 min
Feb 15, 5:50 AM CSTSpecial Weather StatementJANSimpson40 min
Feb 15, 6:05 AM CSTSpecial Weather StatementJANCopiah40 min
Feb 15, 8:11 AM CSTSevere Thunderstorm WarningJANIssaquena49 min
Feb 15, 9:09 AM CSTSevere Thunderstorm WarningJANJasper, Smith66 min
Feb 15, 9:21 AM CSTSpecial Weather StatementJANHumphreys39 min
Feb 15, 9:25 AM CSTSpecial Weather StatementJANClaiborne50 min
Feb 15, 9:28 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren62 min
Feb 15, 9:57 AM CSTSpecial Weather StatementJANHolmes33 min
Feb 15, 10:01 AM CSTSevere Thunderstorm WarningJANAdams59 min
Feb 15, 10:05 AM CSTSpecial Weather StatementJANGrenada40 min
Feb 15, 10:16 AM CSTSpecial Weather StatementJANJasper44 min
Feb 15, 10:29 AM CSTSpecial Weather StatementJANLauderdale46 min
Feb 15, 10:56 AM CSTSpecial Weather StatementJANNewton49 min
Feb 15, 10:56 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson64 min
Feb 15, 10:59 AM CSTTornado WarningJANHinds32 min
Feb 15, 11:08 AM CSTTornado WarningJANMadison33 min
Feb 15, 11:10 AM CSTTornado WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln38 min
Feb 15, 11:16 AM CSTSevere Thunderstorm WarningJANMadison59 min
Feb 15, 11:38 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott82 min
Feb 15, 11:50 AM CSTTornado WarningJANRankin14 min
Feb 15, 11:58 AM CSTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson62 min
Feb 15, 12:02 PM CSTSpecial Weather StatementJANKemper28 min
Feb 15, 12:07 PM CSTTornado WarningJANLeake30 min
Feb 15, 12:26 PM CSTTornado WarningJANAttala, Winston43 min
Feb 15, 12:40 PM CSTTornado WarningJANSimpson, Smith65 min
Feb 15, 1:00 PM CSTSevere Thunderstorm WarningJANNeshoba39 min
Feb 15, 1:05 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln58 min
Feb 15, 1:25 PM CSTTornado WarningJANMarion38 min
Feb 15, 1:26 PM CSTTornado Warning Tornado observedJANJasper, Smith52 min
Feb 15, 1:36 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale19 min
Feb 15, 1:46 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Lincoln, Simpson44 min
Feb 15, 2:08 PM CSTTornado WarningJANSimpson, Smith33 min
Feb 15, 2:10 PM CSTTornado Warning Tornado observedJANJasper, Newton16 min
Feb 15, 2:22 PM CSTSevere Thunderstorm WarningJANSmith18 min
Feb 15, 2:25 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis16 min
Feb 15, 2:32 PM CSTSevere Thunderstorm WarningJANJones41 min
Feb 15, 2:32 PM CSTSevere Thunderstorm WarningJANJasper43 min
Feb 15, 2:37 PM CSTSevere Thunderstorm WarningJANNewton35 min
Feb 15, 2:50 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale70 min
Feb 15, 3:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.